UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 12

of 'Oral toxicity associated with chemotherapy'

12
TI
Cutaneous and mucosal aphthosis during temsirolimus therapy for advanced renal cell carcinoma: review of cutaneous and mucosal side effects of mTOR inhibitors.
AU
De Masson A, Fouchard N, Méry-Bossard L, Dauendorffer JN
SO
Dermatology. 2011;223(1):4-8. Epub 2011 Aug 16.
 
Temsirolimus, an inhibitor of the mammalian target of rapamycin (mTOR), is a new targeted therapy used in advanced renal cell carcinoma and mantle cell lymphoma and is currently tested in several other human tumors. It induces several cutaneous and mucosal side effects, including painful, dose-limiting stomatitis. We report the unusual case of a 77-year-old man who developed severe mucosal, scrotal and perianal cutaneous aphthous-like ulcerations, 6 weeks after introduction of temsirolimus therapy for advanced-stage renal cell carcinoma. Other causes of aphthous-like ulcerations were ruled out. Topical corticosteroids remained ineffective. It led to the interruption of the treatment. Introduction of colchicine resulted in a dramatic improvement within 1 month. Reintroduction of temsirolimus with concomitant colchicine therapy was followed by a delayed recurrence of the lesions. We provide here a review of the potential cutaneous and mucosal side effects of mTOR inhibitors.
AD
Department of Dermatology, François Quesnay Hospital, Mantes-la-Jolie, France. adele.de.masson@hotmail.fr
PMID